Eligible for a Gardasil lawsuit?
Lawsuit Alleges Gardasil Caused Autoimmune Disease, Other Debilitating Injuries for 14 Year Old Girl
An Oklahoma teen is pursuing a product liability lawsuit against Gardasil manufacturers, alleging that the HPV vaccine caused her to suffer an autoimmune disease and other severe injuries.
The complaint (PDF) was filed filed late last month in the U.S. District Court for the Western District of Oklahoma by Avery Eshelman, who received the vaccine when she was 14 years old.
Gardasil was first introduced by Merck & Co. in 2006, as a vaccine for prevention of HPV infections, which can be sexually transmitted and lead to the later development of cervical cancer. Following years of aggressive marketing by the drug maker, which suggested that the vaccine was safe and effective, the shot has been widely administered to young girls and boys before adolescence and potential sexual activity.
Merck now faces a growing number of Gardasil lawsuits alleging the vaccine caused debilitating auto-immune disease and other side effects that emerged shortly after receiving the injection, indicating that the HPV vaccine risks were not adequately disclosed to parents, teens or the medical community.
Gardasil HPV Vaccine Lawsuit
Eshelman indicates she received the Gardasil vaccine as a young teen in November 2018, for the purpose of preventing cervical cancer. However, just two days after the injection, the 14 year old began to suffer tremors in her right arm, which increased in intensity and spread to her right leg over time. The tremors and cramps spread to her chest, abdomen and lower jaw within a month.
Over time, in addition to the tremors, Eshelman indicates that she suffered panic attacks, stomach pains, tachycardia, lower body weakness, pain, fatigue, headaches and other debilitating health problems. Doctors linked her health problems to the vaccine, and informed her and her family they had seen others who received the Gardasil vaccine suffer the same kinds of autoimmune reactions.
She has been diagnosed with several medical conditions, including tachycardia, hypoxia, autonomic dysfunction, and Postural Orthostatic Tachycardia Syndrome (POTS).
“As a result of her post-Gardasil symptoms, Plaintiff was unable to engage in normal activities that a normal young person would enjoy. She could no longer fully and comfortably participate in the physical activities she once loved, including dance practice and competitions, in fear that her body would begin to experience pain or shut down completely,” the lawsuit states. “She was also forced to undergo embarrassing incidents in front of friends on many occasions, having to leave school, sports games, practices, and competitions due to her debilitating condition.”
Neither she nor her mother were informed that these were possible side effects of the Gardasil vaccine, the lawsuit indicates.
Gardasil Vaccine Lawsuits
Gardasil contains a number of ingredients which are known to sometimes cause problems with the autoimmune system, including Amorphous Aluminum Hydroxyphosphate Sulfate (AAHS) and HPV LI-DNA fragments.
Critics claim Merck failed to adequately disclose the presence of these ingredients, and also claim Merck used them in the placebos given to “control” test subjects during clinical trials, leading to an inaccurate assessment of Gardasil side effects.
As a result, teens and young adults throughout the United States are now pursuing Gardasil autoimmune disorder lawsuits against Merck, indicating that they were left with severe pain and injuries after receiving the HPV vaccine injections, including potentially life-threatening autoimmune disorders and cancers.
See If You Qualify for Gardasil Vaccine Compensation
"*" indicates required fields
More Top Stories
A ProPublica report reveals that Philips officials hid thousands of reports of problems with sound abatement foam used in millions of CPAP machines, failing to recall the devices for more than a decade after receiving the first complaints.
A Suboxone lawsuit claims the opioid addiction treatment's dental side effects can lead to severe tooth damage and decay.
The FDA is requiring new label warnings to alert patients and doctors to the risk of Ozempic intestinal blockage side effects.